# SDR UPS03841454

- Difficulty date: October 21, 2003
- Submitted: October 24, 2003
- Operation: Air carrier
- Aircraft: N866UP
- Make and model: Doug DC-8-73
- Aircraft serial: 45966
- Engine: Ge CFM562C
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Leaking
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

INSPECTION TYPE: C1,  ENG 1 BEGAN RAPIDLY LOSING OIL QUANITY PASSING FL 250. THE OIL PRES SURE ALSO DROPPED TO 35 PSI. THE CREW COMPLETED THE INFLIGHT ENGINE SHUTDOWN CHECK LIST. DECLARED AN EMERGENCY AND RETURNED TO SAT FOR AN UNEVENTFUL LANDING.     FOUND STARTER FILL PLUG LOOSE (DISCONNECTED), SERVICED STARTER AND ENGINE OIL CKD ENG CHIP DETECTORS, NO DEFECTS NOTED. DETECTORS WERE CLEAN RAN ENGINE AT IDLE NO LEAKS NOTED. RAN ENG AT T/O POWER 3 TIMES FOR 2 MINS EACH, OIL QUANTITY REMAINED STABLE & OIL PRESSURE GOOD. REMOVED AND REPLACED ENG STARTER (PRECAUTIONARY).
